Skin rash most commonly occurs in children receiving cefaclor
Antibiotics are one of the most commonly prescribed medications for children on an outpatient basis. In addition, antibiotics are drugs (drugs) that most often cause adverse drug reactions (NLR). The July issue of the Archives of Dermatology published the results of a retrospective study of the incidence of rash in 5923 outpatients aged 0-18 years. Parents answered questions about the frequency of the rash, the accompanying symptoms, if the doctor confirmed the cause and effect relationship between the rash and antibiotics when the rash went away.
According to the data presented, the rash occurred on average in 7.3% of children who were prescribed oral antibiotics. The rash occurred in 12.3%, 7.4%, 8.5% and 2.6% in children receiving cefaclor, penicillin, sulfanilamides and other cephalosporins, respectively, and has been most commonly considered as hives or maculopapular drug rash. Cefaclor was one of the most common causes of serum-like reactions. At the same time, no cases of severe NLR were detected in children (such as Stevens-Jones and Lyell syndrome), which led to hospitalization, even with the development of an allergic rash.
One of the most common causes of allergic rashes in children is the oral antibiotic such as cefaclor, which is "popular" in outpatient practice. A rash with other cephalosporins develops less frequently than with penicillins. The authors believe that physicians should consider possible alternatives to the use of cefaclor in children, taking into account safety and efficacy.